Alert archive / Ohio / Small Craft Advisories in 2016
Small Craft Advisory 72, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Dec 21, 2016, 9:50 PM EST. It took effect at Dec 22, 2016, 4:00 AM EST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2016, 9:50 PM EST (02:50 UTC)
- In effect from
- Dec 22, 2016, 4:00 AM EST
- Expired
- Dec 23, 2016, 2:23 PM EST
- In force
- 34 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
372 WHUS71 KCLE 220250 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 950 PM EST WED DEC 21 2016 LEZ147>149-221100- /O.NEW.KCLE.SC.Y.0072.161222T0900Z-161223T0900Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 950 PM EST WED DEC 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 4 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY FROM WILLOWICK TO RIPLEY NEW YORK...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO 4 AM FRIDAY. * WINDS...WEST WINDS 10 TO 20 KNOTS. * WAVES...WAVES 3 TO 5 FEET THURSDAY INTO THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
7 follow-up statements
295 WHUS71 KCLE 220851 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 351 AM EST THU DEC 22 2016 LEZ144>146-221700- /O.EXA.KCLE.SC.Y.0072.161222T0900Z-161223T0900Z/ LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- 351 AM EST THU DEC 22 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST FRIDAY. * WINDS...WEST WINDS 10 TO 20 KNOTS. * WAVES...WAVES 3 TO 5 FEET TODAY SUBSIDING TO 2 TO 4 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ147>149-221700- /O.CON.KCLE.SC.Y.0072.161222T0900Z-161223T0900Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 351 AM EST THU DEC 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * WINDS...WEST WINDS 10 TO 20 KNOTS. * WAVES...WAVES 4 TO 6 FEET TODAY SUBSIDING TO 3 TO 5 FEET TODAY AND 2 TO 4 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
480 WHUS71 KCLE 221509 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1009 AM EST THU DEC 22 2016 LEZ144>149-222315- /O.CON.KCLE.SC.Y.0072.000000T0000Z-161223T0900Z/ LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 1009 AM EST THU DEC 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * WINDS...WEST WINDS 10 TO 20 KNOTS. * WAVES...4 TO 6 FEET...SUBSIDING TO 3 TO 5 FEET TODAY AND 2 TO 4 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
340 WHUS71 KCLE 222059 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 359 PM EST THU DEC 22 2016 LEZ144>146-222200- /O.CAN.KCLE.SC.Y.0072.000000T0000Z-161223T0900Z/ LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- 359 PM EST THU DEC 22 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WAVES HAVE DROPPED OFF TO 1 TO 3 FEET SO THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ LEZ147>149-230500- /O.CON.KCLE.SC.Y.0072.000000T0000Z-161223T0900Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 359 PM EST THU DEC 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * WINDS...WEST WINDS 10 TO 20 KNOTS BECOMING SOUTHWEST. * WAVES...3 TO 5 FEET...DECREASING TO 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
728 WHUS71 KCLE 230244 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 944 PM EST THU DEC 22 2016 LEZ147>149-230900- /O.CON.KCLE.SC.Y.0072.000000T0000Z-161223T0900Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 944 PM EST THU DEC 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * WINDS...WEST WINDS 15 TO 20 KNOTS BECOMING SOUTHWEST. * WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
806 WHUS71 KCLE 230852 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 352 AM EST FRI DEC 23 2016 LEZ147>149-231700- /O.EXT.KCLE.SC.Y.0072.000000T0000Z-161223T2100Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 352 AM EST FRI DEC 23 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...SOUTHWEST WINDS 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
975 WHUS71 KCLE 231520 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1020 AM EST FRI DEC 23 2016 LEZ147>149-232100- /O.CON.KCLE.SC.Y.0072.000000T0000Z-161223T2100Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 1020 AM EST FRI DEC 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...SOUTHWEST WINDS 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
806 WHUS71 KCLE 231923 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 223 PM EST FRI DEC 23 2016 LEZ147>149-232030- /O.CAN.KCLE.SC.Y.0072.000000T0000Z-161223T2100Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 223 PM EST FRI DEC 23 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. THE WINDS HAVE DROPPED BELOW 20 KNOTS WITH WAVES LESS THAN 4 FEET, SO THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 21, 9:15 PM EST, 35 minutes earlier.
Area forecast discussion, Dec 21, 9:15 PM EST, 35 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 915 PM EST Wed Dec 21 2016 .SYNOPSIS... High pressure will continue to push off the east coast through tonight. A shortwave trough will track east across the Great Lakes tonight into Thursday bringing a cold front across the area by daybreak Thursday. High pressure will spread across the Ohio Valley Thursday night into Friday. A chance for rain and or snow showers are in the forecast for Friday night into Saturday as a low moves across Northern Ontario. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... As expected...conditions have remained dry thru the evening. The latest near term models still keep conditions dry until after 1 am then develop some light scattered snow shower activity mainly in the nw pa counties that last into thu morning. Any accumulation will be patchy and most likely just a dusting. South winds that become sw and the cloud cover should keep temp up thru the night...probably only dropping a degree or two in the east and 3 to 4 degrees in the west. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/... Cold front associated with shortwave will push east across the area Thursday morning. Brief shot of 850mb temps around -8C and ample low level moisture along/behind the front will bring some snow shower chances downwind of Lake Erie. Conditions are not all that favorable for decent accumulations, with inversion heights 3k ft or less for much of tomorrow. However, inversion lifts to around 5k ft for an hour or two centered around 18Z, which could be enough to activate scattered snow showers for much of the snow belt and downstream areas late morning through early afternoon. Any accumulations will be less than an inch, with the highest amounts in the higher terrain of NW PA. High pressure will build back across the region Thursday night and Friday. Southern stream shortwave energy will eject northeast toward the Great Lakes region Friday and Friday night. This will bring precip chances to the area Friday night through Saturday midday. Models are in decent agreement with the timing of this system. Went ahead with likely pops Friday night given increasing confidence and model agreement. P-types will be an issue with this system as the wave passes. Model soundings hovering around or just above freezing from the surface through 850mb for much of the area. For now, will continue with rain and snow mention in the forecast, although models trending warmer in the lower levels, with primarily rain associated with the heaviest precip Friday night/Saturday morning. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Not many changes to the long term forecast again today. Sunday is still looking to be mainly dry but warm air advection will get going in the afternoon and some showers could occur by the end of the day. Highs will make it into the 40s for highs most areas so the precip should fall as rain. Better chances for rain will occur Sunday night and Monday as a front from a deep low approaches the area. Some lake effect will be possible behind the front into early Tuesday but strong high pressure will begin to build in from the west late in the day. The high will linger overhead on Wednesday with mainly dry weather. Very warm temps are expected on Monday with highs in the middle and upper 50s. But...by Tuesday temps will be back to near normal. Have used guidance temps throughout the period. && .AVIATION /00Z Thursday THROUGH Monday/... Low pressure will cross the northern Great Lakes tonight and the majority of snow will stay well north of the area. A little light snow is possible mainly across extreme northeast OH and northwest PA. Mid and high clouds will prevail until the associated cold front crosses the area from west to east later tonight and early Thursday then MVFR ceilings will likely develop and the winds will shift westerly. A few lake enhanced snow showers likely on Thursday morning and early afternoon extreme northeast OH and northwest PA with local MVFR and perhaps brief IFR visibilities. Elsewhere, MVFR ceilings will improve to VFR from west to east Thursday afternoon and evening. OUTLOOK...Non-VFR likely Friday night into Saturday. Non-VFR likely again by late Sunday through Monday. && .MARINE... Southerly winds will continue till a cold front crosses the lake late tonight. Westerly winds behind the front could get close to small craft criteria for a few hours. The westerly winds will continue till a ridge crosses the lake and southerly winds return. Another front is expected on Saturday. Winds will eventually return to south by late Sunday as strong low pressure moves across the northern Plains. Southerly winds will increase on Monday and small crafts may be needed. It doesn't look like there will be much if any ice growth during the period. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...Greenawalt/Adams SHORT TERM...Greenawalt LONG TERM...Kubina AVIATION...Kosarik MARINE...Kubina
Hazardous weather outlook, Dec 21, 3:39 AM EST, 18 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 339 AM EST WED DEC 21 2016 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-221100- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- 339 AM EST WED DEC 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-221100- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 339 AM EST WED DEC 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.